Alert archive / New York / Wind Advisories in 2012
Wind Advisory 3, NWS Buffalo, NY
NWS Buffalo, NY issued this wind advisory at Jan 15, 2012, 4:00 PM EST for Chautauqua County, Erie County, New York. It took effect at Jan 16, 2012, 7:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2012, 4:00 PM EST (21:00 UTC)
- In effect from
- Jan 16, 2012, 7:00 AM EST
- Expired
- Jan 16, 2012, 3:53 PM EST
- In force
- 9 hr
- Issued by
- NWS Buffalo, NY
Counties Chautauqua County, NY, Erie County, NY
The radar
The Buffalo radar (KBUF), 55 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.0 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
146 WWUS71 KBUF 152100 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 400 PM EST SUN JAN 15 2012 NYZ019-085-160500- /O.NEW.KBUF.WI.Y.0003.120116T1200Z-120117T0100Z/ CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...JAMESTOWN...ORCHARD PARK...SPRINGVILLE 400 PM EST SUN JAN 15 2012 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 8 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 8 PM EST MONDAY. * LOCATIONS...AREAS WEST OF THE CHAUTAUQUA RIDGE NEAR LAKE ERIE. * TIMING...EARLY MONDAY MORNING THROUGH EARLY MONDAY EVENING. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...POTENTIALLY HAZARDOUS DRIVING CONDITIONS...PARTICULARLY FOR MOTORISTS IN HIGH PROFILE VEHICLES. POTENTIAL FOR TRASHCANS AND OTHER SMALL DEBRIS TO BE BLOWN ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$
4 follow-up statements
289 WWUS71 KBUF 160403 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1103 PM EST SUN JAN 15 2012 NYZ019-085-161215- /O.CON.KBUF.WI.Y.0003.120116T1200Z-120117T0100Z/ CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...JAMESTOWN...ORCHARD PARK...SPRINGVILLE 1103 PM EST SUN JAN 15 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 8 PM EST MONDAY... * LOCATIONS...AREAS WEST OF THE CHAUTAUQUA RIDGE NEAR LAKE ERIE. * TIMING...EARLY MONDAY MORNING THROUGH EARLY MONDAY EVENING. * WINDS...SOUTH 25 TO 35 MPH. * IMPACTS...POTENTIALLY HAZARDOUS DRIVING CONDITIONS... PARTICULARLY FOR MOTORISTS IN HIGH PROFILE VEHICLES. POTENTIAL FOR TRASHCANS AND OTHER SMALL DEBRIS TO BE BLOWN ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$
008 WWUS71 KBUF 160900 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 400 AM EST MON JAN 16 2012 NYZ019-085-161700- /O.CON.KBUF.WI.Y.0003.120116T1200Z-120117T0100Z/ CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...JAMESTOWN...ORCHARD PARK...SPRINGVILLE 400 AM EST MON JAN 16 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 8 PM EST THIS EVENING... * LOCATIONS...AREAS WEST OF THE CHAUTAUQUA RIDGE NEAR LAKE ERIE. * TIMING...EARLY THIS MORNING THROUGH EARLY THIS EVENING. * WINDS...SOUTH 30 TO 35 MPH. * IMPACTS...POTENTIALLY HAZARDOUS DRIVING CONDITIONS... PARTICULARLY FOR MOTORISTS IN HIGH PROFILE VEHICLES. STRONG WINDS WILL CROSS PERPENDICULAR TO THE NEW YORK STATE THRUWAY TODAY. POTENTIAL FOR TRASH CANS AND OTHER SMALL DEBRIS TO BE BLOWN ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ THOMAS
374 WWUS71 KBUF 161507 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1007 AM EST MON JAN 16 2012 NYZ019-085-162315- /O.CON.KBUF.WI.Y.0003.000000T0000Z-120117T0100Z/ CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...JAMESTOWN...ORCHARD PARK...SPRINGVILLE 1007 AM EST MON JAN 16 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING... * LOCATIONS...AREAS WEST OF THE CHAUTAUQUA RIDGE NEAR LAKE ERIE AND ALONG THE THRUWAY. * TIMING...THROUGH EARLY THIS EVENING. * WINDS...SOUTH 30 TO 35 MPH...WITH GUSTS TO 40 MPH. * IMPACTS...POTENTIALLY HAZARDOUS DRIVING CONDITIONS ALONG THE THRUWAY FOR FOR MOTORISTS IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ ZAFF
640 WWUS71 KBUF 162053 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 353 PM EST MON JAN 16 2012 NYZ019-085-162200- /O.CAN.KBUF.WI.Y.0003.000000T0000Z-120117T0100Z/ CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...JAMESTOWN...ORCHARD PARK...SPRINGVILLE 353 PM EST MON JAN 16 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WIND ADVISORY. A PEAK WIND OF 44 MPH WAS RECORDED AT DUNKIRK. $$ ZAFF
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this wind advisory went out at Jan 15, 3:51 PM EST, 9 minutes earlier.
Area forecast discussion, Jan 15, 3:51 PM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
351 PM EST SUN JAN 15 2012
.SYNOPSIS...
HIGH PRESSURE OVER NEW YORK STATE WILL SHIFT SOUTHEAST TO THE
EASTERN SEABOARD TONIGHT PROVIDING ONE MORE COLD NIGHT TO THE
REGION...THOUGH NOT AS COLD AS LAST NIGHT. SOUTHERLY WINDS WILL
INCREASE AFTER MIDNIGHT AND TEMPERATURES WILL WARM SIGNIFICANTLY ON
MONDAY AS A WARM FRONT MOVES ACROSS THE REGION AHEAD OF ANOTHER LOW
PRESSURE SYSTEM. THIS SYSTEM WILL BRING WIDESPREAD PRECIPITATION TO
THE REGION MONDAY NIGHT INTO TUESDAY BEFORE CHANGING OVER TO SNOW
TUESDAY NIGHT AS A COLD FRONT SWEEPS ACROSS THE AREA IN THE WAKE OF
THE LOW WITH THE COLD AIR PERSISTING THROUGH MIDWEEK.
&&
.NEAR TERM /THROUGH MONDAY/...
CALM CONDITIONS WILL PERSIST THROUGH THE EVENING HOURS AS THE REGION
REMAINS UNDER THE INFLUENCE OF HIGH PRESSURE OVERHEAD. WITH THE
LIGHT WINDS AND CLEAR SKIES...EXPECT TEMPERATURES TO DROP SHARPLY
AFTER DUSK WITH LOW TEMPERATURES RANGING FROM THE LOW TEENS ALONG
LAKE ERIE AND SOUTH OF LAKE ONTARIO WITH SINGLE DIGITS INLAND. THE
NORTH COUNTRY WILL ONCE AGAIN BE COLDER...BUT NOT AS COLD WITH LOWS
OF ZERO TO MINUS 10 DEGREES.
EXPECT LOW TEMPS OVERNIGHT TO OCCUR BY MIDNIGHT. THIS IS BECAUSE THE
HIGH PRESSURE CURRENTLY OVER THE REGION WILL SHIFT TO THE EASTERN
SEABOARD OVERNIGHT AS IT IS IMPINGED UPON BY A CLIPPER LOW MOVING
ACROSS NORTHERN ONTARIO. SOUTHERLY RETURN FLOW AROUND THIS HIGH WILL
RESULT IN WARM ADVECTION ACROSS THE REGION WITH SOUTHERLY WINDS
INCREASING AFTER MIDNIGHT AS THE SURFACE PRESSURE GRADIENT TIGHTENS
UP. THE ARRIVAL OF A 50+KT LOW LEVEL JET OVER THE REGION MONDAY
MORNING WILL FURTHER ENHANCE WINDS...PARTICULARLY ACROSS DOWNSLOPE
AREAS NEAR LAKE ERIE...NECESSITATING A WIND ADVISORY STARTING MONDAY
MORNING.
STRONG WARM ADVECTION WILL BE IN PLACE MONDAY LEADING TO
DRAMATICALLY WARMER TEMPERATURES ACROSS THE REGION WITH HIGHS RUNNING
WELL INTO THE 30S...AND PUSHING INTO THE LOWER 40S NEAR LAKE ERIE
COURTESY OF THE AFOREMENTIONED DOWNSLOPING. DRY AIR AND RIDGING
ALOFT WILL KEEP CONDITIONS DRY AND GENERALLY SUNNY FOR AT LEAST THE
FIRST PART OF THE DAY BEFORE CLOUDS ALONG WITH A SLIGHT CHANCE OF
PRECIPITATION MOVE ACROSS THE REGION LATER MONDAY AHEAD OF THE NEXT
LOW TO AFFECT THE REGION MONDAY NIGHT...
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
MONDAY NIGHT A TIGHT PRESSURE GRADIENT WILL CONTINUE ACROSS THE
REGION BETWEEN A SFC LOW NEAR JAMES BAY...AND A STRONG HIGH
PRESSURE JUST OFF THE CAROLINA COASTLINE. ALOFT ZONAL FLOW ACROSS
THE EASTERN THIRD OF THE COUNTRY WILL CONTINUE TO AMPLIFY AS A SHORT
WAVE DIVES SOUTHWARD TO THE LEE OF THE ROCKIES CARVING A DEEPENING
TROUGH OVER THE CENTRAL PLAINS...WITH A SLIGHT RIDGING OVER THE EAST
COAST.
MOISTURE ROUNDING THE PERIPHERY OF THIS STRONG SFC HIGH WILL
QUICKLY ADVANCE FROM THE WESTERN GULF NORTHWARD THROUGH THE OHIO
VALLEY MONDAY AFTERNOON...AND CONTINUE TO THICKEN ACROSS THE EASTERN
GREAT LAKES MONDAY EVENING. ISENTROPIC LIFT THROUGH THE OHIO
VALLEY...COMBINED WITH THE THICKEN MOISTURE WILL CONTINUE THE
INCREASES IN CHCS FOR PRECIPITATION MONDAY NIGHT. NEAR THE SFC
TEMPERATURES WILL SLOWLY RISE THROUGH THE NIGHT...THOUGH A FEW
INLAND VALLEYS ACROSS THE SOUTHERN TIER...FINGER LAKES AND EASTERN
LAKE ONTARIO REGION WILL START THE NIGHT AT OR JUST BELOW FREEZING.
SOUNDING PROFILES THROUGH THE SOUTHERN TIER SHOW A NEAR ISOTHERMAL
LAYER BETWEEN THE SFC AND 3K FEET OF 0C...AND WILL LEAN MORE TOWARDS
A LITTLE LIGHT SNOW AND SLEET TO START THE PERIOD...THEN A CHANGE
OVER TO RAIN AS THE AIR MASS MODERATES. TOWARDS THE NORTH
COUNTRY...AND PARTICULARLY THE SAINT LAWRENCE VALLEY COLD AIR MAY
REMAIN TRAPPED A LITTLE LONGER AND AS RAIN SLIDES INTO THE REGION A
LITTLE LIGHT FREEZING RAIN MAY BE MIXED IN LATE MONDAY NIGHT AND
INTO THE FIRST FEW HOURS OF TUESDAY. HOWEVER WITHOUT A SFC HIGH OVER
QUEBEC...AND THE STRONG SFC HIGH OFF THE CAROLINA COASTLINE FEEL
COLD AIR IN THE VALLEYS SHOULD BE ERODED QUICKER THAN RECENT
FREEZING RAIN EVENTS...AND A PROLONGED FREEZING RAIN EVENT IS NOT
EXPECTED.
RAIN WILL BECOME MORE LIKELY TOWARDS DAWN AND TOWARDS THE WEST AS A
SFC LOW DEEPENS...AND NEARS THE REGION. ON TUESDAY TEMPERATURES WILL
CONTINUE TO SLOWLY RISE AS WARM AIR CONTINUES TO PUSH NORTHWARD
AHEAD OF THE DEEPENING LOW. MODEL CONSENSUS IS TO TRACK THIS LOW
JUST TO OUR WEST...WHICH IS THE CLIMATOLOGICAL FAVORED
TRACK...THOUGH THE GFS IS THE FARTHEST EAST OF THE
NAM/ECMWF/GFS/GGEM OPERATIONAL 12Z RUNS. TEMPERATURES MAY LINGER
AROUND FREEZING TOWARDS THE NORTH COUNTRY AND WILL CONTINUE WITH A
WINTRY MIX TO BEGIN TUESDAY BEFORE THE AIRMASS CONTINUES TO MODERATE
WITH HIGHS RISING INTO THE 40S ACROSS MUCH OF THE REGION. WITH THE
MILD SOUTHERLY FLOW CONTINUING EXPECT THESE TEMPERATURES REMAIN
THROUGH THE LATE AFTERNOON AND EVENING WITH RAIN CONTINUING. QPF
WILL GENERALLY BE A HALF INCH OR LESS THROUGH THE DAY ON TUESDAY WITH
LOCAL RIVERS AND CREEKS LIKELY ABLE TO HANDLE SUCH RUNOFF.
WITH THE PROLONGED STRONG WINDS TUESDAY...AND IF THE LOW DOES TRACK
ALONG OR JUST TO THE NORTH OF LAKE ERIE A SEICHE IS POSSIBLE ON LAKE
ERIE JUST AHEAD OF A QUICK VEERING OF THE WINDS TUESDAY NIGHT WITH
THE COLD FRONT PASSAGE. WATERS MAY RISE TO NEAR ADVISORY CRITERIA
THROUGH THE DAY TUESDAY...THOUGH AT THIS TIME IT IS STILL SOME
UNCERTAINTY.
TUESDAY NIGHT A STRONG COLD FRONT WILL SWEEP EAST ACROSS THE REGION.
EXPECT TEMPERATURES TO SHARPLY FALL FROM THE 40S INTO THE UPPER
20S...AND BEYOND AS THIS COLD FRONT SWINGS THROUGH. WITH RAIN CHCS
CONTINUING RIGHT UP TO THE PASSAGE OF THE COLD FRONT AN ICY GLAZE IS
POSSIBLE AGAIN ON AREA ROAD WAYS TUESDAY NIGHT AS TEMPERATURES FALL
PAST THE FREEZING MARK...WITH SNOW FOLLOWING THE PASSAGE OF THE COLD
FRONT.
AS THE SFC LOW CONTINUES TO STRENGTHEN TUESDAY NIGHT AND A TIGHT
PRESSURE GRADIENT FOLLOWS WITH THE COLD AIR ADVECTION...AND A MODEST
ISALLOBARIC RISE WINDS WILL BECOME BLUSTERY TUESDAY NIGHT. WIND GUSTS
30 TO 40 MPH THROUGH THE NIGHT...ALONG WITH SNOW SHOWERS BEHIND THE
COLD FRONT WILL BECOME MORE CONCENTRATED DOWNWIND OF THE EASTERN
GREAT LAKES AS COLD -13C TO -16C AIR AT 850 HPA CROSSES THE LAKES
AND LAKE INDUCED CAPES RISE TO NEAR 500 J/KG AND THE GOOD DENDRITIC
SNOW GROWTH ZONES FALLS INTO A MORE FAVORABLE MOISTURE ENVIRONMENT.
WITH THE GUSTY WINDS TUESDAY NIGHT WILL INCLUDE BLOWING SNOW IN THE
GRIDS...WITH THE WINDS AND BLOWING SNOW DIMINISHING THROUGH THE
MORNING HOURS ON WEDNESDAY. UNDER CAA WEDNESDAY TEMPERATURES WILL
NOT RECOVER MUCH WITH HIGHS IN THE TEENS AND 20S THROUGH THE DAY.
EXPECT LAKE EFFECT SNOWS TO CONTINUE ACROSS THE SNOW BELTS WEDNESDAY
ON A NORTHWEST FLOW. CONTINUED SEASONABLY COLD WEDNESDAY
NIGHT...THOUGH ANY SNOW CHANCES OFF THE LAKES WILL BE CONFINED TO
WELL SOUTH OF BUFFALO...AND ACROSS THE WAYNE...CAYUGA AND OSWEGO
STRETCH SOUTHEAST OF LAKE ONTARIO.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
THURSDAY THROUGH SUNDAY WILL FEATURE A COUPLE OF IMPULSES CROSSING
THE REGION WITH CHCS FOR SNOW EARLY...THEN RAIN BY THE END OF THE
PERIOD AS TEMPERATURES CLIMB ABOVE NORMAL.
FOR THURSDAY MODELS HAVE COME INTO BETTER AGREEMENT WITH A SFC LOW
FORMING TO THE LEE OF THE ROCKIES NEAR THE US/CANADA BORDER AND
CROSSING THE GREAT LAKES THURSDAY AND THURSDAY NIGHT. WILL BRING
POPS UP TO LIKELY FOR THIS...THOUGH WITH LIMITED MOISTURE AND THE
QUICK PASSAGE OF THE UPPER LEVEL SHORT WAVE DO NOT EXPECT THIS TO BE
A BIG SNOW EVENT. THERMAL PROFILES MAINTAIN THIS AS AN ALL SNOW
EVENT...WITH HIGHS IN THE 20S ACROSS THE REGION.
FOR FRIDAY HIGH PRESSURE FROM CANADA POKES SOUTHWARD ACROSS THE
EASTERN GREAT LAKES WITH A FRESH ARCTIC AIRMASS CROSSING THE LAKE
WATERS. THE 12Z GFS IS COLDER THAN THE 12Z ECMWF WITH TEMPERATURES
AT 850 HPA CLOSE TO -15 TO -20C ACROSS THE REGION...WHILE THE ECMWF
IS SEVERAL DEGREES COLDER. WILL LOWER TEMPERATURES AT THE SURFACE
THROUGH THE DAY FRIDAY AND FRIDAY NIGHT BY SEVERAL DEGREES FROM
CONTINUITY...WHILE MAINTAINING THE LAKE SNOW CHCS DOWNWIND OF THE
LAKES ON ANOTHER NORTHWEST FLOW. TEMPERATURES FOR LOWS FRIDAY NIGHT
ARE STILL UNCERTAIN ESPECIALLY ACROSS THE NORTH COUNTRY WHERE
OVERNIGHT LOWS MAY BE MUCH LOWER THAN CURRENT FORECAST.
THE WEEKEND BEGINS WITH SNOW/RAIN CHCS AS ANOTHER SFC LOW FORMS ON
THE LEE OF THE ROCKIES IN SOUTHERN CANADA AND TRACKS EASTWARD ACROSS
THE SOUTHERN CANADIAN PROVINCES. WITH THIS LOW TRACKING FURTHER TO
THE NORTH THAN THE THURSDAY LOW...INCREASING CHCS FOR RAIN TO MIX IN
WITH THIS SYSTEM....ESPECIALLY ON SUNDAY AS SFC TEMPERATURES MAY
RISE INTO THE 40S...TO NEAR 50 AS A STRONG...MILD SOUTHERLY FLOW
DEVELOPS. TEMPERATURES OF THIS MAGNITUDE WILL SUPPORT JUST PLAIN
RAIN SHOWERS THROUGH THE DAY ON SUNDAY...THOUGH WILL KEEP POPS LOW
CHC FOR THIS FAR OUT WITH MODEL UNCERTAINTY.
&&
.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
VFR CONDITIONS WILL CONTINUE ACROSS MUCH OF WESTERN NEW YORK AS HIGH
PRESSURE MOVES ACROSS THE REGION TONIGHT. MVFR CONDITIONS AT KROC
SHOULD END WITHIN THE NEXT THREE HOURS OR SO AS WINDS BACK TO THE
WEST AND LAKE INDUCED STRATOCU WILL SHIFT TO THE EASTERN PORTIONS OF
THE LAKE. SOUTHERLY WINDS WILL INCREASE OVERNIGHT AS THE HIGH SHIFTS
TO THE MID-ATLANTIC STATES AND THE PRESSURE GRADIENT TIGHTENS
BETWEEN THE HIGH AND A TROUGH OF LOW PRESSURE TO THE WEST WHILE WARM
ADVECTION ALOFT WILL LEAD TO INCREASING MID/HIGH LEVEL CLOUDINESS. A
SOUTHWESTERLY LOW LEVEL JET WILL MOVE OVER THE REGION EARLY MONDAY
MORNING AND THIS COUPLED WITH A LOW LEVEL INVERSION WILL LEAD TO
LLWS DEVELOPING FROM WEST TO EAST AS THE JET MOVES OVERHEAD MONDAY.
OUTLOOK...
MONDAY...VFR/MVFR WITH A CHANCE OF RAIN SHOWERS LATE.
MONDAY NIGHT...MVFR WITH RAIN LIKELY...FREEZING RAIN POSSIBLE NORTH
COUNTRY.
TUESDAY...MVFR/IFR WITH RAIN CHANGING TO SNOW.
WEDNESDAY...MVFR/VFR WITH A CHANCE OF SNOW SHOWERS.
THURSDAY...MVFR/IFR WITH SNOW LIKELY.
&&
.MARINE...
HIGH PRESSURE OVER THE LAKES WILL DRIFT TO THE EASTERN SEABOARD
OVERNIGHT. AS A RESULT CALM WINDS THIS EVENING WILL GIVE WAY TO
STRENGTHENING SOUTHERLY WINDS AS THE PRESSURE GRADIENT TIGHTENS
BETWEEN THE DEPARTING HIGH AND A TROUGH OF LOW PRESSURE OVER THE
CENTRAL GREAT LAKES. SMALL CRAFT CONDITIONS WILL BE PRESENT ON LAKE
ERIE AFTER MIDNIGHT TONIGHT AND LAKE ONTARIO BY MONDAY MORNING. A
LOW PRESSURE SYSTEM MOVES ACROSS THE LAKES TUESDAY BRINGING A BRIEF
RESPITE FROM WINDS/WAVES BEFORE A COLD FRONT SWEEPS ACROSS THE
REGION TUESDAY NIGHT BRINGING FRESH NORTHWESTERLIES WITH MORE SMALL
CRAFT CONDITIONS.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WIND ADVISORY FROM 7 AM TO 8 PM EST MONDAY FOR NYZ019-085.
MARINE...SMALL CRAFT ADVISORY FROM 7 AM TO 10 PM EST MONDAY FOR LEZ020.
SMALL CRAFT ADVISORY FROM 1 AM MONDAY TO 5 AM EST TUESDAY
FOR LEZ040-041.
SMALL CRAFT ADVISORY FROM 7 AM TO 10 PM EST MONDAY
FOR LOZ030.
SMALL CRAFT ADVISORY FROM 5 AM MONDAY TO 1 AM EST TUESDAY
FOR LOZ042>044.
SMALL CRAFT ADVISORY FROM 1 AM MONDAY TO 5 AM EST TUESDAY
FOR LOZ045.
&&
SYNOPSIS...WOOD
NEAR TERM...WOOD
SHORT TERM...THOMAS
LONG TERM...THOMAS
AVIATION...WOOD
MARINE...WOODHazardous weather outlook, Jan 15, 5:07 AM EST, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 507 AM EST SUN JAN 15 2012 NYZ001>003-010-011-161015- NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE- 507 AM EST SUN JAN 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG GUSTY WINDS ARE LIKELY LATE TUESDAY AFTERNOON AND NIGHT AS A POWERFUL STORM SYSTEM WILL MOVE FROM LAKE ERIE TO THE ST LAWRENCE VALLEY. WINDS COULD GUST OVER 45 MPH DURING THIS PERIOD. THE STRONG WINDS WILL BE ACCOMPANIED BY PLUMMETING TEMPERATURES AND THE ONSET OF LAKE EFFECT SNOW SHOWERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012-019-020-085-161015- WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- 507 AM EST SUN JAN 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG GUSTY WINDS ARE LIKELY LATE TUESDAY AFTERNOON AND NIGHT AS A POWERFUL STORM SYSTEM WILL MOVE FROM LAKE ERIE TO THE ST LAWRENCE VALLEY. WINDS COULD GUST OVER 40 MPH DURING THIS PERIOD...ESPECIALLY NEAR LAKE ERIE AND ACROSS THE HIGHER TERRAIN. THE STRONG WINDS WILL BE ACCOMPANIED BY PLUMMETING TEMPERATURES AND THE ONSET OF ACCUMULATING LAKE EFFECT SNOW. SNOW ACCUMULATIONS TUESDAY NIGHT AND WEDNESDAY COULD BE SIGNIFICANT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ013-014-021-161015- LIVINGSTON-ONTARIO-ALLEGANY- 507 AM EST SUN JAN 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG GUSTY WINDS ARE LIKELY TUESDAY NIGHT INTO WEDNESDAY MORNING AS A POWERFUL STORM SYSTEM WILL MOVE FROM LAKE ERIE TO THE ST LAWRENCE VALLEY. WINDS COULD GUST OVER 40 MPH DURING THIS PERIOD...ESPECIALLY OVER THE HIGHER TERRAIN. THE STRONG WINDS WILL BE ACCOMPANIED BY PLUMMETING TEMPERATURES AND THE ONSET OF LAKE EFFECT SNOW SHOWERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004-005-161015- WAYNE-NORTHERN CAYUGA- 507 AM EST SUN JAN 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG GUSTY WINDS ARE POSSIBLE TUESDAY NIGHT INTO WEDNESDAY MORNING AS A POWERFUL STORM SYSTEM WILL MOVE FROM LAKE ERIE TO THE ST LAWRENCE VALLEY. WINDS COULD GUST OVER 40 MPH DURING THIS PERIOD. THE STRONG WINDS WILL BE ACCOMPANIED BY PLUMMETING TEMPERATURES AND THE ONSET OF ACCUMULATING LAKE EFFECT SNOW. SNOW ACCUMULATIONS TUESDAY NIGHT AND WEDNESDAY COULD BE SIGNIFICANT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006-161015- OSWEGO- 507 AM EST SUN JAN 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SOME FREEZING RAIN WILL BE POSSIBLE MONDAY NIGHT AS LOW PRESSURE WILL APPROACH THE REGION FROM THE MID WEST. THE GREATEST THREAT FOR ICING WILL BE FOUND OVER EASTERN PORTIONS OF THE COUNTY...AND IN PARTICULAR ACROSS THE TUG HILL. STRONG GUSTY WINDS WILL THEN BE POSSIBLE TUESDAY NIGHT INTO WEDNESDAY MORNING AS THE DEEPENING LOW PRESSURE SYSTEM WILL MOVE FROM LAKE ERIE TO THE ST LAWRENCE VALLEY. WINDS COULD GUST OVER 40 MPH DURING THIS PERIOD. THE STRONG WINDS WILL BE ACCOMPANIED BY PLUMMETING TEMPERATURES AND THE ONSET OF ACCUMULATING LAKE EFFECT SNOW. SNOW ACCUMULATIONS TUESDAY NIGHT AND WEDNESDAY COULD BE SIGNIFICANT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ007-008-161015- JEFFERSON-LEWIS- 507 AM EST SUN JAN 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. FREEZING RAIN WILL BE LIKELY MONDAY NIGHT INTO EARLY TUESDAY AS LOW PRESSURE WILL APPROACH THE REGION FROM THE MID WEST. WHILE THIS WOULD LEAD TO TREACHEROUS DRIVING CONDITIONS...ICE AMOUNTS ARE NOT EXPECTED TO EXCEED A TENTH OF AN INCH. THIS SHOULD LIMIT THE THREAT OF POWER OUTAGES. STRONG GUSTY WINDS WILL THEN BE POSSIBLE TUESDAY NIGHT INTO WEDNESDAY MORNING AS THE DEEPENING LOW PRESSURE SYSTEM WILL MOVE FROM LAKE ERIE TO THE ST LAWRENCE VALLEY. WINDS COULD GUST OVER 40 MPH DURING THIS PERIOD. THE STRONG WINDS WILL BE ACCOMPANIED BY PLUMMETING TEMPERATURES AND THE ONSET OF ACCUMULATING LAKE EFFECT SNOW. SNOW ACCUMULATIONS TUESDAY NIGHT AND WEDNESDAY COULD BE SIGNIFICANT OVER THE TUG HILL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-161015- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 507 AM EST SUN JAN 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF RSH
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 4:43 AM EST | Small Craft Advisory | BUF | 47 hr |
Nearby
Wind Advisories in New York, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.